Women's loss of bone density inevitable?

Can be slowed so not. It an be slowed so not a problem. The loss of trophic hormones for bone, hgh, estrogen, and also the usual decline in physical activity contribute to bone loss. The most important issue is a woman's peak bone mass between 20-25yrs. There will be a decline, but this can be slowed with calcium, vit d, and exercise. Hormones or other medications may be a good idea after menopause.

Related Questions

Does anyone here know anything about loss of bone density in cheek?

I think you . Mean jawbone, a cheek is skin and soft tissue. You have to be careful if you take meds for osteoporosis as this can negatively affect the bone density in the jawbones. Often oral surgeons may not place implants in the jaw if patients have been on thse type of medications. Read more...

I had a bone density test and it said I have generalized skeletal osteopenia. I'm a little worried I'm 56 years old. Is bone loss common at my age?

Yes. Everyone experiences bone loss to a greater or lesser degree as they age. In women, due to hormonal changes, it accelerates after menopause. Osteopenia is decreased bone density, but not to the degree of osteoporosis. Speak with your doctor, there may be lifestyle modifications that will help with your bone density, and possibly medications, depending on your clinical situation. Read more...
Common . Hi. Yes, osteopenia is common in women your age. Osteopenia is a category in between normal and osteoporosis based on bone density measurement. With osteopenia, your fracture risk is higher than if your bone density for your age and gender were normal. Get adequate calcium and vitamin D. There are drugs approved to prevent osteoporosis in postmenopausal women with osteopenia. Fall prevention helps. Read more...
Bone loss is. accelerated after menopause,. Bone scans are not typically done at this age. Assuming you have no hormonal deficiencies - ie thyroid , you should be taking at calcium and vitamin d. You should exercise, eat a balanced diet, Only your Doctor can decide if you needed a prescription medication and is common in women (and men) as we age. Read more...

I took omeprazole for 3 years, if it had effected bone density, will this return to normal upon stopping the medication? Or is that bone loss longterm

No issues. It is highly unlikely that a 38 year old would have experienced any bone loss after 3 years of omeprazole. Do not worry. Read more...
?? There is some data that all meds to reduce stomach acid (h2 antagonists and ppi's which is what Omeprazole is not with Tums (calcium carbonate) ) have an increased risk of fracture perhaps this is due to decreased magnesium also a risk with almost all anti seizure meds like Gabapentin please discuss with your doctor and take some vit d (vitamindcouncil.Org). Read more...

My bone density test shows that my hip bones have some bone loss. What could be the cause of it?

Many causes. Low hip density can be associated with a family history of osteoporosis, hormone deficiency, hyperthyroidism, cortisone use, alcoholism, cigarette use and many other factors. Read more...
There are. many possible reasons for decreased bone density: hereditary, poor health/frailty, smoking, low body wieght, estrogen deficiency states, alcoholism, nutritional deficiencies, certain medications, renal failure, other hormone abnormalities. Read more...

Should I take the new medication forteo? I have been taking actonel, (risedronate) my last bone density test showed I had 10 percent bone loss. I am afraid to take the drug because of the side effects. Is there something else I can take?

Actonel (risedronate) . Actonel (risedronate) and Forteo are in a class of drugs called bisphonates. These drugs are very valuable in preventing fractures of bone due to progressive loss of bone density called osteoporosis. Yes the drugs have been associated with several significant side effects, but like any drug you need to weigh the benefits against these side effects. Spinal, hip and long bone fractures can have serious life altering effects on ones life, more serious than the side effects, so if you are at risk of fracture, which your bone scan indicates, then use of these drugs are justified. This is a conversation you need to be having with your physician since they know you better than anyone on this board can. They can review the risks and benefits to help you make a decision. Read more...
Forteo . Forteo is the brand name for teriparatide, an injection containing a synthetic form of natural human hormone called parathyroid hormone (pth). Unlike other osteoporosis medications, it causes the body to build new bone. It does carry a "black box" warning for bone cancer (osteosarcoma) due to rat studies. You will need to discuss this with your physician, but my understanding is that it is very rare to find osteosarcoma in patients using forteo. It should be avoided in patients that have had radiation exposure as a child or paget's disease. Read more...